Flood, Henry
- When
- April 15, 5:00 AM CST to April 17, 10:00 PM CST
- Where
- Henry forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 38.385, -93.793 (the zone’s center; the record gives no point)
1 feet above flood stage. 8 feet above flood stage.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS EAX wrote it up.
Heavy rains caused the Blackwater River at Valley city to crest at 24.10 feet, or 2.1 feet above flood stage. The South Grand River at Urich crested at 24.80 feet, 0.8 feet above flood stage.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before the first event at Apr 15, 12:45 AM CST, 4 hours 15 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 145 AM CDT SUN APR 15 2001 MAIN FORECAST CHALLENGES WILL BE CHANCE FOR RAIN ON MONDAY...AND COOL DOWN FOR THE BEGINNING OF THE WEEK. GOING FORECAST APPEARS TO HAVE GENERAL SCENARIO WELL IN HAND...AND AM NOT PLANNING MANY CHANGES. MAY HAVE TO CARRY SOME LINGERING CONVECTION IN SOUTHERN/EASTERN ZONES WITH MORNING PACKAGE. WILL MONITOR...AND MAKE LAST MINUTE CALL ON THIS. OTHERWISE...SHOULD SEE GRADUAL CLEARING THIS MORNING...WITH A DECENT AMOUNT OF SUNSHINE EXPECTED BY AFTERNOON. MID-APRIL SUN SHOULD ALLOW FOR SOME WARMING TODAY...DESPITE WEAK LOW-LEVEL CAA. STRONGER SURGE OF UNSEASONABLY COLD AIR POISED OVER US/CANADIAN BORDER...AND WILL BEGIN TO MAKE ITS MOVE INTO THE REGION TONIGHT. BY 12Z MONDAY...ETA HAS 0 DEGREE H8 LINE AS FAR SOUTH AS MIDDLE MISSOURI...SURGING INTO SOUTHERN MISSOURI BY 18Z. TIGHT H8 BAROCLINIC ZONE...COMBINED WITH H5 TROUGH DIGGING SOUTHWARD OVER GREAT LAKES...AND DECENT MID-LEVEL MOISTURE/LIFT WOULD INDICATE POTENTIAL FOR PRECIPITATION ACROSS MUCH OF CWA ON MONDAY. ALREADY HAVE CHANCE POPS IN THE WEST...AND AM PLANNING ON EXPANDING EASTWARD. TEMPERATURES SHOULD REMAIN BELOW NORMAL THROUGH MID-WEEK...THEN RECOVER SOME BY THE END OF THE WEEK. AM NOT ANTICIPATING ANY MAJOR CHANGES TO GOING EXTENDED. GUIDANCE APPEARS REASONABLE...AND WILL LIKELY STICK FAIRLY CLOSE TO THESE NUMBERS THROUGH THE FORECAST CYCLE. .EAX...NONE MJM
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1201 PM CDT SUN APR 15 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0809 PM SHAWNEE KS 60 MPH TSTM GUST
04/14/01 JOHNSON SIDING OFF HOUSE AND
TREE DAMAGE. REPORTED
BY EMERGENCY MANAGEMENT.KSZ057-060-MOZ038-043-044-053-054-150615- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1248 AM CDT SUN APR 15 2001 TORNADO WATCH 148 THAT WAS IN EFFECT FOR...LAFAYETTE...MIAMI... LINN...CASS...JOHNSON...HENRY AND BATES COUNTIES... HAS BEEN CANCELLED. THE SEVERE THUNDERSTORM THREAT HAS ENDED ACROSS EAST CENTRAL KANSAS AND WEST CENTRAL MISSOURI. SHOWER AND THUNDERSTORM ACTIVITY WILL CONTINUE ACROSS WEST CENTRAL MISSOURI THROUGH 3 OR 4 AM...WITH SOME OF THE STRONGER STORMS PRODUCING PEA-SIZED HAIL AND WIND GUSTS TO 40 MPH. A FEW SCATTERED SHOWERS WILL LINGER ACROSS EAST CENTRAL KANSAS BUT...WILL END BY 2 AM. 24
MOZ031>033-039-040-045-046-150730- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 138 AM CDT SUN APR 15 2001 SEVERE THUNDERSTORM WATCH #147 THAT WAS IN EFFECT FOR...PETTIS... SALINE...COOPER...CHARITON...CARROLL...HOWARD AND RANDOLPH COUNTIES... HAS BEEN CANCELLED. THE THREAT OF SEVERE WEATHER HAS ENDED ACROSS CENTRAL MISSOURI. SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS THE AREA THROUGH 4 AM...BnUT ARE EXPECTED TO REMAIN BELOW SEVERE LIMITS. A FEW OF THE STRONGER STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL...HEAVY RAINFALL AND WIND GUSTS TO 40 MPH. 24
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
437 AM CDT SUN APR 15 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1055 PM TIGHTWAD MO 70 MPH TSTM GUST
04/14/01 HENRY REPORTED BY LAW
ENFORCEMENT OFFICIAL.KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-161200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 600 AM CDT SUN APR 15 2001 FORECAST: NO HAZARDOUS WEATHER IS EXPECTED THROUGH TONIGHT. OUTLOOK: COLD CANADIAN AIR IS FORECAST TO SURGE INTO THE AREA TONIGHT...AND KEEP TEMPERATURES BELOW SEASONAL NORMALS THROUGH THE MIDDLE OF THE WEEK. TEMPERATURES IN THE 20S ARE POSSIBLE... ESPECIALLY ACROSS NORTHERN MISSOURI...BOTH TUESDAY AND WEDNESDAY MORNING. IN ADDITION...THERE IS A CHANCE FOR RAIN ON MONDAY. MJM FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT HTTP://WWW.CRH.NOAA.GOcV/EAX
The national radar mosaic for the moment the first event began.
2 flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2001Every state in 2001This day in weather historyWarnings in Missouri, April 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5241533, 5241534.